Alert archive / Kansas / River Flood Warnings in 2014
River Flood Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Jun 9, 2014, 8:58 PM CDT for Saline County, Kansas. It took effect at Jun 10, 2014, 6:10 AM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2014, 8:58 PM CDT (01:58 UTC)
- In effect from
- Jun 10, 2014, 6:10 AM CDT
- Expired
- Jun 10, 2014, 11:12 PM CDT
- In force
- 17 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Saline County, KS
The radar
The Topeka radar (KTWX), 124 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mulberry Creek (KS) near Salina (SLNK1). The gauge peaked at 24.31 ft at Jun 10, 2014, 5:00 PM CDT.
- Action stage
- 22 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 27.4 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06869950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
563
WGUS43 KICT 100158
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT MON JUN 9 2014
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Mulberry Creek Near Salina affecting Saline County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Shallow
flowing water can wash a car from the roadway.
&&
KSC169-101558-
/O.NEW.KICT.FL.W.0007.140610T1110Z-140611T0412Z/
/SLNK1.1.ER.140610T1110Z.140610T1200Z.140610T1612Z.NO/
858 PM CDT MON JUN 9 2014
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Mulberry Creek Near Salina.
* From Tuesday morning until Tuesday evening.
* At 8:46 PM Monday the stage was 10.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday morning and continue
to rise to near 24.7 feet by Tuesday morning. The river will fall
below flood stage by late Tuesday morning.
* Impact...At 24.0 feet...Agricultural flooding can be expected as
well as the county road near the gage site.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Salina 24.0 10.3 Mon 09 PM 17.2 4.6 4.4
&&
LAT...LON 3882 9729 3884 9787 3879 9757 3891 9758
3889 9770 3894 9793
$$
KEDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Jun 9, 6:37 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 9, 6:37 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 637 PM CDT MON JUN 9 2014 ...UPDATED FOR 00Z AVIATION DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH THURSDAY) ISSUED AT 319 PM CDT MON JUN 9 2014 THE UPPER LOW OVER WEST CENTRAL KANSAS IS PROGGED TO MOVE EAST-SOUTHEAST INTO THE LOWER MISSISSIPPI VALLEY AREA EARLY ON TUESDAY WITH INCREASING LARGE-SCALE FORCING FOR SUBSIDENCE SPREADING EASTWARD ACROSS THE FORECAST AREA. THIS SHOULD RESULT IN DIMINISHING PRECIPITATION CHANCES FROM WEST TO EAST AS WE MOVE THROUGH THE DAY. MAINTAINED LOW POPS THROUGH MUCH OF THE DAY ACROSS SOUTHEAST KANSAS BUT PRECIPITATION SHOULD COME TO AN END AROUND 21Z. FURTHER WEST...HIGHS SHOULD REBOUND INTO THE UPPER 70S/AROUND 80 UNDER PARTLY SUNNY SKIES. PERIODS OF HEAVY RAIN SHOULD BEGIN TO DIMINISH ACROSS CENTRAL KANSAS AFTER 03-5Z WITH AREAS OF LIGHT TO MODERATE RAIN SHOWERS CONTINUING THROUGH MUCH OF THE NIGHT. DRY CONDITIONS WILL PREVAIL TUESDAY NIGHT INTO WEDNESDAY AS SHORTWAVE RIDGING RETURNS TO THE SOUTHERN AND CENTRAL PLAINS STATES. DRY WEATHER CONDITIONS WILL BE SHORT-LIVED AS ANOTHER ROBUST SHORTWAVE TROUGH MOVES OVER THE CENTRAL ROCKIES AND EMERGES OVER THE CENTRAL PLAINS STATES LATE WEDNESDAY NIGHT INTO THURSDAY. MUCAPE AROUND 2000 J/KG COMBINED WITH 1-6KM BULK SHEAR OF 35-40 KT WILL PROVIDE A FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS WHERE LOW LEVEL MOISTURE TRANSPORT IS PROGGED TO BE MAXIMIZED IN THE 04-10Z WINDOW. THUNDERSTORM ACTIVITY WILL LIKELY LINGER INTO THE MORNING HOURS ESPECIALLY ALONG AND EAST OF THE KANSAS TURNPIKE. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 319 PM CDT MON JUN 9 2014 SHORTWAVE RIDGING WILL RETURN ON FRIDAY WITH DRY WEATHER CONDITIONS ANTICIPATED. AS SURFACE HIGH PRESSURE TRANSLATES EASTWARD ACROSS THE UPPER MISSISSIPPI VALLEY AREA...BREEZY SOUTHEAST WINDS WILL RETURN TO THE CENTRAL PLAINS. THIS WILL RESULT IN MORE SEASONABLE TEMPERATURES WITH HIGHS IN THE LOW TO MID 80S. MID/UPPER FLOW WILL TRANSITION TO SOUTHWEST OVER THE WEEKEND AND INTO EARLY NEXT WEEK. SHORTWAVE TROUGHS LIFTING OVER THE CENTRAL GREAT BASIN AND INTO THE ROCKIES WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA OVER THE WEEKEND. THE BEST CHANCES FOR SHOWERS AND STORMS ARE EXPECTED TO BE DURING THE LATE AFTERNOON AND OVERNIGHT HOURS. SHEAR/CAPE PROFILES WOULD SUPPORT SEVERE THUNDERSTORMS WITH ANY STORMS THAT DEVELOP. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 635 PM CDT MON JUN 9 2014 ANOTHER CHALLENGING AVIATION FORECAST. UPPER LOW OVER AREA IS EXPECTED TO TURN THE CORNER AND START LIFTING NE DURING THE FORECAST PERIOD. EXPECT CURRENT SHIELD OF RAIN/LOWER CEILINGS TO PERSIST OVERNIGHT...WITH SOME WANING OF PRECIPITATION DURING THE NIGHT WITH LOSS OF HEATING. WITH MOIST BOUNDARY LAYER COOLING THROUGHOUT THE NIGHT...EXPECT WIDESPREAD IFR CONDITIONS TO DEVELOP. AS LOW MOVES OUT...ANTICIPATE GRADUAL IMPROVMENT DURING THE DAYLIGHT HOURS AT MOST LOCATIONS. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 78 59 86 / 50 20 0 10 HUTCHINSON 59 78 58 87 / 70 10 0 10 NEWTON 58 76 58 85 / 70 20 0 10 ELDORADO 59 75 58 84 / 60 20 0 10 WINFIELD-KWLD 61 77 57 86 / 50 20 0 10 RUSSELL 54 79 59 87 / 90 10 0 10 GREAT BEND 55 78 58 87 / 90 10 0 10 SALINA 59 79 59 87 / 90 10 0 10 MCPHERSON 59 78 58 86 / 80 10 0 10 COFFEYVILLE 62 76 57 85 / 50 60 10 10 CHANUTE 61 74 57 83 / 60 50 10 0 IOLA 61 73 58 83 / 70 50 10 0 PARSONS-KPPF 61 75 57 84 / 60 60 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 9, 3:33 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 333 PM CDT MON JUN 9 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-101700- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 333 PM CDT MON JUN 9 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT NUMEROUS RAIN SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION INTO TONIGHT. THERE COULD BE SOME POCKETS OF HEAVIER RAINFALL LEADING TO MINOR FLOODING ACROSS PORTIONS OF CENTRAL KANSAS. IN ADDITION...A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING BRIEF...WEAK FUNNEL CLOUDS LATE THIS AFTERNOON OR THROUGH THE EARLY EVENING HOURS ACROSS SOUTH CENTRAL KANSAS. MOST OF THESE FUNNELS SHOULD REMAIN ABOVE THE GROUND. HOWEVER...A VERY BRIEF TORNADO CANNOT BE RULED OUT. IF SO...THEY COULD RESULT IN MINOR WIND DAMAGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL INCREASE LATE WEDNESDAY NIGHT INTO THURSDAY MORNING. SEVERE THUNDERSTORMS ARE POSSIBLE WITH HAIL UP TO THE SIZE OF PING PONG BALLS AND 60 MPH GUSTS. THUNDERSTORMS SHOULD RETURN TO THE REGION OVER THE WEEKEND INTO EARLY NEXT WEEK. SEVERE THUNDERSTORMS WITH VERY LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE LATE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Jun 9, 7:15 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
715 PM CDT MON JUN 9 2014
KSZ070-071-100045-
GREENWOOD-WOODSON-
715 PM CDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
SOUTHWESTERN WOODSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 745 PM CDT
* AT 712 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
WEST OF EUREKA...TO 5 MILES EAST OF TORONTO...MOVING NORTHEAST AT
5 MPH.
* LOCATIONS IMPACTED INCLUDE...
TORONTO...EUREKA AIRPORT AND BATESVILLE.
THESE STORMS MAY PRODUCE MINOR FLOODING IN LOW-LYING AREAS. LISTEN
FOR LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK
FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.
FURTHERMORE...ANY OF THESE STORMS ARE CAPABLE OF PRODUCING
BRIEF...WEAK FUNNEL CLOUDS. MOST OF THESE FUNNELS SHOULD REMAIN
ABOVE THE GROUND. HOWEVER...A VERY BRIEF TORNADO CANNOT BE RULED
OUT. IF SO...THEY COULD RESULT IN MINOR WIND DAMAGE.
&&
LAT...LON 3774 9579 3774 9595 3760 9596 3760 9610
3769 9652 3801 9653 3791 9579
TIME...MOT...LOC 0014Z 213DEG 2KT 3787 9644 3777 9586
KLEINSASSERSpecial weather statement, Jun 9, 7:18 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT MON JUN 9 2014
KSZ096-100-100045-
LABETTE-NEOSHO-
718 PM CDT MON JUN 9 2014
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
LABETTE COUNTY IN SOUTHEAST KANSAS...
SOUTHWESTERN NEOSHO COUNTY IN SOUTHEAST KANSAS...
* UNTIL 745 PM CDT
* AT 714 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHEAST OF CHERRYVALE...TO BARTLETT...MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
PARSONS...BARTLETT...ALTAMONT...CHETOPA...OSWEGO...DENNIS AND
LABETTE.
ANY OF THESE STORMS ARE CAPABLE OF PRODUCING BRIEF...WEAK FUNNEL
CLOUDS. MOST OF THESE FUNNELS SHOULD REMAIN ABOVE THE GROUND.
HOWEVER...A VERY BRIEF TORNADO CANNOT BE RULED OUT. IF SO...THEY
COULD RESULT IN MINOR WIND DAMAGE.
FURTHERMORE...THESE STORMS MAY PRODUCE MINOR FLOODING IN LOW-LYING
AREAS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOOD
WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE
IMMINENT.
&&
LAT...LON 3699 9508 3700 9542 3729 9552 3742 9552
3748 9530 3714 9507
TIME...MOT...LOC 0017Z 248DEG 12KT 3735 9543 3700 9519
KLEINSASSERLocal storm report, Jun 9, 8:00 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
800 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM FLOOD 2 NNW HUTCHINSON 38.09N 97.93W
06/09/2014 RENO KS LAW ENFORCEMENT
STREET FLOODING ON NORTH SIDE OF TOWN.
&&
KEDLocal storm report, Jun 9, 8:17 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
817 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HEAVY RAIN SALINA 38.82N 97.62W
06/09/2014 E2.24 INCH SALINE KS PUBLIC
STORM-TOTAL RAINFALL SINCE EARLY THIS MORNING IS BETWEEN
2 AND 2.24 INCHES.
&&
ADKLocal storm report, Jun 9, 8:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
831 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLOOD BROOKVILLE 38.77N 97.86W
06/09/2014 SALINE KS TRAINED SPOTTER
AREAS OF LOW-LAND FLOODING OCCURRING ACROSS WESTERN
SALINE COUNTY. VARIOUS SMALL STREAMS ARE BANKFUL AND SOME
RURAL ROADS ARE FLOODED.
&&
ADKLocal storm report, Jun 9, 8:53 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
853 PM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM FLOOD LYONS 38.35N 98.20W
06/09/2014 RICE KS EMERGENCY MNGR
SEVERAL ROADS ARE CLOSED COUNTYWIDE DUE TO HIGH WATER.
&&
ADKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:15 PM CDT | Special Weather Statement | ICT | Greenwood | 30 min |
| Jun 9, 7:18 PM CDT | Special Weather Statement | ICT | Labette | 27 min |
| Jun 9, 7:26 PM CDT | Areal Flood Warning | ICT | Greenwood | 4 hr |
| Jun 9, 7:39 PM CDT | Areal Flood Warning | ICT | McPherson | 12 hr |
| Jun 9, 8:05 PM CDT | Areal Flood Warning | ICT | Reno | 3 hr |
| Jun 9, 8:56 PM CDT | River Flood Warning | ICT | Saline | 27 hr |
| Jun 9, 9:02 PM CDT | River Flood Warning | ICT | Saline | 48 hr |
| Jun 9, 9:31 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell, Saline | 65 hr |
| Jun 9, 9:47 PM CDT | Areal Flood Warning | ICT | Rice | 12 hr |
| Jun 10, 7:02 AM CDT | Areal Flood Warning | ICT | Greenwood | 6 hr |
| Jun 10, 7:29 AM CDT | Areal Flood Warning | ICT | McPherson | 7 hr |
| Jun 10, 3:06 PM CDT | River Flood Warning | ICT | Saline | 16 hr |
| Jun 10, 3:31 PM CDT | Flood Watch | ICT | Barton, Butler, Chase, Ellsworth, Harvey, Lincoln and 7 more | 39 hr |
Nearby
River Flood Warnings in Kansas, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.